Journal cover Journal topic
Nonlinear Processes in Geophysics An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.558 IF 1.558
  • IF 5-year value: 1.475 IF 5-year
    1.475
  • CiteScore value: 2.8 CiteScore
    2.8
  • SNIP value: 0.921 SNIP 0.921
  • IPP value: 1.56 IPP 1.56
  • SJR value: 0.571 SJR 0.571
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 55 Scimago H
    index 55
  • h5-index value: 22 h5-index 22
Volume 21, issue 2
Nonlin. Processes Geophys., 21, 427–438, 2014
https://doi.org/10.5194/npg-21-427-2014
© Author(s) 2014. This work is distributed under
the Creative Commons Attribution 3.0 License.

Special issue: Complex network approaches to analyzing and modeling nonlinear...

Nonlin. Processes Geophys., 21, 427–438, 2014
https://doi.org/10.5194/npg-21-427-2014
© Author(s) 2014. This work is distributed under
the Creative Commons Attribution 3.0 License.

Research article 24 Mar 2014

Research article | 24 Mar 2014

Scale free properties in a network-based integrated approach to earthquake pattern analysis

M. Suteanu M. Suteanu
  • Department of Mathematics & Computing Science, Saint Mary's University, Halifax, Canada

Abstract. This paper proposes a network-based method for the assessment of earthquake relationships in space–time–magnitude patterns. It is shown that networks with high values for the minimum edge weight Wmin enjoy strong scaling properties, as opposed to networks with low values for Wmin, which exhibit no such properties. The scaling behavior along the spectrum of Wmin values, in conjunction with the robustness regarding parameter variations, endorse the idea of a relationship between fundamental properties of seismicity and the scaling properties of the earthquake networks. Results of this method are further applied for the study of temporal changes in volcanic seismicity patterns.

Publications Copernicus
Download
Citation